Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 17 of 17 Posts

·
Registered
Joined
·
888 Posts
Discussion Starter · #1 ·
Hi everyone, I've just got off the loo after a really bad attack again. I have constant abdominal pain but I also have bad period pain now too and have since coming off the pill. The pain gets worse and causes me to have D. I don't get these attacks regularly like I used to when I first got these symptoms a year ago.I came off the pill (called yasmin) last summer as there wasnt a need to take it really. I'm thinking I should go to my doctor and suggest being put back on the pill to ease the period pain and lighten the period itself.what are everyone's experiences of these? Do you get "attacks" during your period? The pain was so bad. I take anti spasmodics 3 times a day and also a 10mg anti depressant called cirpalex (called lexapro in the USA) which has really helped. i also have fybogel once at night. Any help of words of reassurance would be great. I'm feeling a bit down at the moment since the attack.Love Vicky xoxo
 

·
Registered
Joined
·
25 Posts
it seems as if my cramps got 10 times worse after i got ibs.....maybe the cramps trigger the intestinal spasms, and then the stress you are under bc of the pain makes it worse. All i know is that midol is starting to not help anymore. even if i take 4!
 

·
Registered
Joined
·
73 Posts
Hello, ladies... I am fairly new here, but I do have a recommendation. Most menstrual cramps are caused by prostaglandins. The single most effective treatment for prostaglandins is, of course, an anti-prostaglandin. Ibuprofen, Ketoprofin, and Naproxen are all very good and very safe apg's.I learned all of this back in the late 80's when I went to my ob/gyn for terrible cramps. She put me on Advil (which was by prescription back then!), and the cramps went away. there seems to be a direct correlation in my body between the onset of my period and a flare of D. So, I start taking my Advil the day before I am due to start, and amazingly enough, it dramatically lessens (and on some occasions, stops) the D. I think that it's the action of the prostaglandins that causes the bowel cramping and pain on those first two days of my cycle.Hope some of this will help you... good luck!
Susan
 

·
Registered
Joined
·
10 Posts
Forgive me if you've heard this before, but just in case, I wanted to share a warning. Have you been checked for endometriosis? And I mean, more than a half-dozen questions type of check, by someone who really knows their stuff. I say this because endometriosis can mimic IBS, or you could have both.
 

·
Registered
Joined
·
9 Posts
A year ago I broke my big toe. I'm 42, and I don't drink milk. I decided that was my bone building wake up call and started taking coral calcium and my multi-vitamin on a regular basis. By summer, I realized my periods weren't paralyzing me like they usually do. I was still tired and I had cramps, but I could make it to work.I was sick with a sinus infection the month of November and stopped taking my calcium. My period in early December was horrible. Menstrual cramps, intestinal cramps, diarrhea, very heavy flow. I thought someone was ripping my guts out.I started my calcium and and multivitamin again and my next period was bearable.It might take a few months to notice a difference. Space your calcium out. We can't absorb more than 600 or 700 mgs at a time. I don't know what to tell you about the magnesium (in coral calcium and multi-vitamins). It's supposed to give you diarrhea, but you need it for calcium absorbtion and it relaxes soft muscle tissue.
 

·
Registered
Joined
·
113 Posts
Yes, I'm so there with you! I have an appt to get back on the pill next month. I tried Depo Provera but that was a bust, except for the two months after it wore off and I didn't have a period at all - that was fabulous! I guess I would have to agree about the Advil too, although I didn't know all the stuff she said. I was taking Aleve for the pain of cramps and IBS because it lasts longer but switched to Advil and I've been mostly okay since then, although I've had problems with C instead of D, lol. Seems like you can never win. In any event, I've been IBS-pain free for about a week or two now, which is wonderful and I intend to stay on Advil until either I get on the pill or my period stops (stupid Depo gave me no period for 2 months and now I'm on the second month of one very long period). Good luck!
 

·
Registered
Joined
·
119 Posts
I get really bad gastritis pain and cramping in my stomach several days before my period. It is usually centered in the naval area. It makes me feel like I'm having really bad hunger pains but eating doesn't make it go away. Would Advil help with this or just make things worse? It is terrible this month!
 

·
Registered
Joined
·
888 Posts
Discussion Starter · #8 ·
hi everyone,thanks for all your replies. im going to the doctor tomorrow and will let you know how i get on and what she says. i take ibuprofen during my period if the pain gets bad. i think i will try taking them as soon as my period starts every 4 hours. i was late on my period last month so i dont want to take tablets for 5 days unneccesarily!i take an anti spasmodic 3 times a day and i thought that would help but it hasnt. no one has ever mentioned the word "endometriosis" to me. i dont really know what it is or what the symptoms are - although i know its pain and D. i have constant abdominal pain which i can handle now thanks to the 10mg anti depressant i take. i still live in fear of the dreaded D though
 

·
Registered
Joined
·
10 Posts
i stopped taking my birth control pills a couple of months ago and it really seemed to have no affect on my ibs , my adominal pain stayed pretty much the same with and with out my pills so i began taking them again this week. I do think i get attacks during my period worse but at least when i am on the pill i know exactly when my period is coming and how long it will be so i can be prepared for the attacks.
 

·
Registered
Joined
·
5 Posts
I just started takin the pill and I have just as bad menstural cramps and worse ibs cramping around this time. I have controlled a lot of the D by watching what I eat and eliminating dairy, gluten, and caffine (especially chocolate) My doctor prescribed me 500 mg Mortrin and that helps with the menstural cramping and Donnatal for the IBS Cramping. I am having a colonoscopy in a couple of weeks to see if I have any other problems or if IBS is the extent of it (I was diagnosed two weeks ago but have had symtoms for over six months and I really don't know what to expect). Any other suggetions would be greatfully welcome
 

·
Registered
Joined
·
888 Posts
Discussion Starter · #11 ·
I went to the doctor and she said to see how it goes in the next few months and see if there is a pattern because im not all that keen on going on the pill again. im going to see a dietician though in a week and a halfs time which i hope will help. what do they do when you go to a dietician?
 

·
Registered
Joined
·
107 Posts
eeek I know how you feel,I'm pmsing right now and dreading my period because my Ibs flares up when it's that time of the month,plus I get too much gas...!and maybe you should go back on the pill,unless you came off of it for a good reason.My sister Takes Alesse,and she doesn't have ANY period cramps anymore,and her period is much lighter.geesh maybe I should try it....
 

·
Registered
Joined
·
12 Posts
Wow, I think of my period as a laxative (only less painful!) I get horrid cramps, but not the same as IBS, I can tell they are in my uterus, whereas with IBS, it feels like razor blades are travelling down my intestines, and though they are a million feet long, I can feel every inch sometimes.... but anyways, I am usually so constipated, I wouldn't go for weeks if I didn't take laxatives, but every time I get my period, I can count on a couple regular days to clean me out, and even though it's usually D, and I feel like I'm hemorraghing out the other end, it is still a relief!
 
1 - 17 of 17 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top